Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 121, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 26, 2009, 5:35 AM CDT for 4 counties in Mississippi; Fayette County, Shelby County, Tennessee; Crittenden County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2009, 5:35 AM CDT (10:35 UTC)
- Expired
- Jul 26, 2009, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crittenden County, AR, DeSoto County, MS, Marshall County, MS, Tate County, MS, Tunica County, MS, Fayette County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 54 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.6 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3763 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 261035 FFWMEG ARC035-MSC033-093-137-143-TNC047-157-261330- /O.NEW.KMEG.FF.W.0121.090726T1035Z-090726T1330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 535 AM CDT SUN JUL 26 2009 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... TATE COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI... SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 830 AM CDT * AT 535 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INCLUDE WHITEHAVEN...SOUTHWEST MEMPHIS...SOUTHEAST MEMPHIS... WALLS...LYNCHBURG...LAKE CORMORANT...SIMSBORO...PINCKNEY... HORSESHOE LAKE AND EDMONDSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. .MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3513 9039 3503 8955 3457 8967 3457 9042 $$
4 follow-up statements
000 WGUS74 KMEG 261131 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 631 AM CDT SUN JUL 26 2009 ARC035-MSC033-093-137-143-TNC047-157-261330- /O.CON.KMEG.FF.W.0121.000000T0000Z-090726T1330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRITTENDEN AR-DESOTO MS-MARSHALL MS-TUNICA MS-TATE MS-FAYETTE TN- SHELBY TN- 631 AM CDT SUN JUL 26 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR SOUTHERN SHELBY...SOUTHWESTERN FAYETTE...TATE...NORTHEASTERN TUNICA...NORTHWESTERN MARSHALL...DESOTO AND SOUTH CENTRAL CRITTENDEN COUNTIES... AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTHAVEN...OLIVE BRANCH...HORN LAKE AND HERNANDO. THIS WARNING ALSO INCLUDES ARKABUTLA LAKE...BEAVERDAM LAKE...HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR AND ROBCO LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. .MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3513 9039 3503 8955 3457 8967 3457 9042 $$
000 WGUS74 KMEG 261234 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 734 AM CDT SUN JUL 26 2009 ARC035-MSC033-093-137-143-TNC047-157-261330- /O.CON.KMEG.FF.W.0121.000000T0000Z-090726T1330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRITTENDEN AR-DESOTO MS-MARSHALL MS-TUNICA MS-TATE MS-FAYETTE TN- SHELBY TN- 734 AM CDT SUN JUL 26 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR SOUTHERN SHELBY...SOUTHWESTERN FAYETTE...TATE...NORTHEASTERN TUNICA...NORTHWESTERN MARSHALL...DESOTO AND SOUTH CENTRAL CRITTENDEN COUNTIES... AT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTHAVEN...OLIVE BRANCH...HORN LAKE AND HERNANDO. THIS WARNING ALSO INCLUDES ARKABUTLA LAKE...BEAVERDAM LAKE...HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR AND ROBCO LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. .MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3513 9039 3503 8955 3457 8967 3457 9042 $$
000
WGUS74 KMEG 261300
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
800 AM CDT SUN JUL 26 2009
ARC035-MSC033-093-TNC047-157-261310-
/O.CAN.KMEG.FF.W.0121.000000T0000Z-090726T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRITTENDEN AR-DESOTO MS-MARSHALL MS-FAYETTE TN-SHELBY TN-
800 AM CDT SUN JUL 26 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN SHELBY...
SOUTHWESTERN FAYETTE...NORTHWESTERN MARSHALL...DESOTO AND SOUTH
CENTRAL CRITTENDEN COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3457 9042 3474 9020 3473 9020 3474 9018
3475 9010 3473 9008 3471 9002 3475 8993
3475 8973 3457 8967
$$
MSC137-143-261330-
/O.CON.KMEG.FF.W.0121.000000T0000Z-090726T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUNICA MS-TATE MS-
800 AM CDT SUN JUL 26 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR TATE
AND EAST CENTRAL TUNICA COUNTIES...
AT 800 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. THIS STORM WAS
LOCATED 9 MILES NORTH OF COLDWATER...OR NEAR HERNANDO...MOVING WEST
AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SENATOBIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3457 9042 3474 9020 3473 9020 3474 9018
3475 9010 3473 9008 3471 9002 3475 8993
3475 8973 3457 8967
$$000
WGUS74 KMEG 261320
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
821 AM CDT SUN JUL 26 2009
MSC137-143-261331-
/O.EXP.KMEG.FF.W.0121.000000T0000Z-090726T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUNICA MS-TATE MS-
821 AM CDT SUN JUL 26 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 AM CDT FOR TATE AND
EAST CENTRAL TUNICA COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3457 9042 3474 9020 3473 9020 3474 9018
3475 9010 3473 9008 3471 9002 3475 8993
3475 8973 3457 8967
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:58 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 26, 2:58 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 258 AM CDT SUN JUL 26 2009 .DISCUSSION... ACTIVE WEATHER OVER NORTHERN PORTIONS OF THE MIDSOUTH EARLY THIS MORNING. GOES WATER VAPOR IMAGERY SHOWED A STREAMWISE SHORTWAVE EMBEDDED IN NORTHWEST FLOW DIVING SOUTHEAST THROUGH MO. THE UPPER FLOW BECOME STRONGLY DIFFLUENT DOWNSTREAM ACROSS THE MIDSOUTH. STORMS ERUPTED AROUND 05Z OVER NORTHEAST AR IN THE NOSE OF IN INSTABILITY AXIS EXTENDING UP THE AR DELTA. LOWER TO MID 70S SURFACE DEWPOINTS PREVAILED IN THIS REGION. ELEVATED INSTABILITY WAS LIKELY IN EXCESS OF 2500 J/KG... PER SPC MESOANALYSIS. FOR THE REMAINDER OF THE DAY...EXPECT A COLD FRONT OVER SOUTHERN MO TO GRADUALLY SETTLE INTO THE MIDSOUTH THROUGH THE AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE OUT AHEAD OF FRONT... ALONG AN ELEVATED PREFRONTAL TROF. BY MID EVENING...EXPECT POST SHORTWAVE SUBSIDENCE AND SLIGHTLY DRIER LOW LEVEL AIR TO LIMIT RAIN CHANCES NORTH OF INTERSTATE 40. MONDAY SHOULD SEE LOW LEVEL RETURN FLOW GRADUALLY STRENGTHEN OVERTAKING WHAT/S LEFT OF THE STALLED FRONT. EXPECT MONDAY/S CONVECTION TO BE RELATIVELY UNORGANIZED...GIVEN THE LACK OF ANY SIGNIFICANT FORCING. UPPER LEVEL FLOW BECOMES WEST/SOUTHWESTERLY ACROSS THE LOWER MS RIVER VALLEY TUESDAY INTO WEDNESDAY. A SERIES OF EJECTING SHORTWAVES WILL TAP INTO DEEP MOISTURE OVER THE MIDSOUTH WEDNESDAY AND THURSDAY. EXPECT A SIGNIFICANT AMOUNT OF CLOUDS EACH DAY... WHICH WILL LIKELY LIMIT LOW LEVEL INSTABILITY. WILL CONTINUE WITH 40 TO 50 POPS IN THE MIDWEEK PERIODS. UPPER HEIGHTS WILL LIKELY BUILD LATE IN THE WEEK...BUT THE MIDSOUTH SHOULD STILL REMAIN NEAR THE PERIPHERY OF FASTER NORTHWESTERLY FLOW. CONVECTIVE INHIBITION WILL REMAIN LIMITED...WITH SURFACE DEWPOINTS IN THE LOWER 70S...TEMPS NEAR 90...AND THE LIKELY PASSAGE OF SHORTWAVES ALONG THE PERIPHERY OF THE UPPER RIDGE. PWB && .AVIATION... 06Z TAF CYCLE MAINLY VFR CONDITIONS CAN BE EXPECTED THROUGH THE PERIOD. HOWEVER... LOWER CEILINGS/VISIBILITIES ARE POSSIBLE IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A WEAK COLD FRONT APPROACHING FROM THE NORTH. THE FRONT IS EXPECTED TO MOVE THROUGH KJBR AROUND 14Z...THEN STALL NEAR KMEM AND KMKL. CONFIDENCE IN TIMING SHRA / TSRA IS NOT HIGH ENOUGH TO ALLOW MENTIONING ANYMORE THAN VCSH / VCTS IN THE TAFS FOR NOW. SW 5-10 KTS WINDS WILL TURN TO THE WNW-NW WITH FRONTAL PASSAGE. JCL/KRM && .PRELIMINARY POINT TEMPS/POPS... MEM 90 71 90 73 / 50 20 20 10 MKL 86 66 89 66 / 50 20 20 10 JBR 88 68 89 70 / 20 10 20 10 TUP 88 69 90 69 / 50 30 20 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 26, 3:13 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 313 AM CDT SUN JUL 26 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 313 AM CDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS EARLY THIS MORNING... OVER NORTHEAST ARKANSAS AND WEST TENNESSEE. BY MIDMORNING... THE SLIGHT RISK WILL SHIFT TO AREAS TO THE SOUTH OF INTERSTATE 40. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THIS WEEK. STRONG THUNDERSTORMS WILL BE POSSIBLE...AND A FEW STORMS MAY REACH SEVERE LIMITS. THERE WILL BE A POTENTIAL FOR LOCALLY HEAVY RAINFALL...ESPECIALLY DURING THE MIDWEEK PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY...SOUTH OF A WALNUT RIDGE ARKANSAS TO PARIS TENNESSEE LINE. PWB
In the hours before
Special weather statement, Jul 26, 12:16 AM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1216 AM CDT SUN JUL 26 2009 ARZ009-018-MOZ113-260600- CLAY AR-GREENE AR-DUNKLIN MO- 1216 AM CDT SUN JUL 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CLAY COUNTY IN EASTERN ARKANSAS... NORTHERN GREENE COUNTY IN EASTERN ARKANSAS... CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF MCDOUGAL TO 4 MILES NORTH OF DELAPLAINE AT 1216 AM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY...DUNKLIN AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR CAMPBELL...CHALK BLUFF NATURAL AREA...CORNING...MARMADUKE... PIGGOTT AND RECTOR...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 26, 1:01 AM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 101 AM CDT SUN JUL 26 2009 ARZ009-MOZ113-115-260645- CLAY AR-DUNKLIN MO-PEMISCOT MO- 101 AM CDT SUN JUL 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN CLAY COUNTY IN EASTERN ARKANSAS... CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI... WESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF PIGGOTT AT 101 AM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY...DUNKLIN AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR CAMPBELL...HAYTI...KENNETT AND PIGGOTT...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 26, 1:41 AM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 141 AM CDT SUN JUL 26 2009 ARZ018-026-028-260730- CRAIGHEAD AR-MISSISSIPPI AR-GREENE AR- 141 AM CDT SUN JUL 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS... NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BROOKLAND AT 141 AM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRAIGHEAD...GREENE AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS NEAR BROOKLAND...LAKE CITY...LEACHVILLE AND MONETTE... SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jul 26, 2:24 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
224 AM CDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD CARUTHERSVILLE 36.18N 89.67W
07/26/2009 PEMISCOT MO LAW ENFORCEMENT
MINOR ROAD FLOODING
&&
RJOLocal storm report, Jul 26, 2:59 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
259 AM CDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD CARUTHERSVILLE 36.18N 89.67W
07/26/2009 PEMISCOT MO LAW ENFORCEMENT
MINOR ROAD FLOODING
0255 AM TSTM WND DMG 2 S CARUTHERSVILLE 36.15N 89.67W
07/26/2009 PEMISCOT MO LAW ENFORCEMENT
POWER LINES DOWN AND STRUCTURAL DAMAGE TO RESIDENCES.
&&
RJOLocal storm report, Jul 26, 4:01 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
401 AM CDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD CARUTHERSVILLE 36.18N 89.67W
07/26/2009 PEMISCOT MO LAW ENFORCEMENT
MINOR ROAD FLOODING
0255 AM TSTM WND DMG 2 S CARUTHERSVILLE 36.15N 89.67W
07/26/2009 PEMISCOT MO LAW ENFORCEMENT
POWER LINES DOWN AND STRUCTURAL DAMAGE TO RESIDENCES.
0355 AM HAIL 10 SE DYERSBURG 35.94N 89.25W
07/26/2009 M1.75 INCH DYER TN PUBLIC
GOLF BALL SIZE HAIL REPORTED NEAR TIGRETT
&&
RJOThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:04 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate, Tunica | 56 min |
| Jul 26, 6:06 AM CDT | Areal Flood Advisory | MEG | Panola, Quitman, Tunica | 3 hr |
| Jul 26, 6:44 AM CDT | Areal Flood Advisory | MEG | Marshall | 2 hr |
| Jul 26, 6:49 AM CDT | Flash Flood Warning | MEG | Panola, Quitman, Tate | 3 hr |
| Jul 26, 6:50 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 40 min |
| Jul 26, 6:52 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 3 more | 53 min |
| Jul 26, 7:03 AM CDT | Flash Flood Warning | MEG | Lafayette, Marshall | 93 min |
| Jul 26, 7:47 AM CDT | Flash Flood Warning | MEG | Panola, Quitman, Tallahatchie, Yalobusha | 118 min |
| Jul 26, 8:41 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tallahatchie | 49 min |
| Jul 26, 8:50 AM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 25 min |
| Jul 26, 1:45 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 60 min |
| Jul 26, 2:00 AM CDT | Severe Thunderstorm Warning | MEG | Lake | 45 min |
| Jul 26, 2:03 AM CDT | Flash Flood Warning | MEG | Dyer, Lake, Obion | 3 hr |
| Jul 26, 2:37 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 53 min |
| Jul 26, 2:49 AM CDT | Flash Flood Warning | MEG | Lauderdale | 3 hr |
| Jul 26, 3:21 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 54 min |
| Jul 26, 3:27 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Madison, Weakley | 63 min |
| Jul 26, 3:29 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale | 46 min |
| Jul 26, 3:43 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 26 min |
| Jul 26, 4:00 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 60 min |
| Jul 26, 4:04 AM CDT | Severe Thunderstorm Warning | MEG | Carroll | 22 min |
| Jul 26, 4:07 AM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Dyer, Gibson | 78 min |
| Jul 26, 4:07 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 68 min |
| Jul 26, 4:18 AM CDT | Flash Flood Warning | MEG | Fayette, Shelby, Tipton | 4 hr |
| Jul 26, 4:53 AM CDT | Areal Flood Advisory | MEG | Carroll, Chester, Crockett, Gibson, Haywood, Henderson and 2 more | 58 min |
| Jul 26, 4:55 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 65 min |
| Jul 26, 6:12 AM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 48 min |
| Jul 26, 12:40 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 35 min |
| Jul 26, 1:11 AM CDT | Severe Thunderstorm Warning | MEG | Clay | 49 min |
| Jul 26, 1:27 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 48 min |
| Jul 26, 2:02 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 43 min |
| Jul 26, 2:15 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 45 min |
| Jul 26, 2:22 AM CDT | Severe Thunderstorm Warning | MEG | Greene, Lawrence, Randolph | 38 min |
| Jul 26, 2:41 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 64 min |
| Jul 26, 2:53 AM CDT | Severe Thunderstorm Warning | MEG | Greene, Mississippi | 43 min |
| Jul 26, 2:55 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence | 65 min |
| Jul 26, 3:44 AM CDT | Flash Flood Warning | MEG | Craighead, Greene, Lawrence | 90 min |
| Jul 26, 4:22 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 26 min |
Nearby
Flash Flood Warnings in Mississippi, 2009Flash Flood Warnings in Tennessee, 2009Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.